question-icon

What causes white patches on hands?

default
Posted on Fri, 23 Jan 2015
Question: having white patches on the hands. using dermovita cream but no difference still. kindly suggest something.
doctor
Answered by Dr. Sanjay Kumar Kanodia (1 hour later)
Brief Answer:
Kindly send details of the condition.

Detailed Answer:
Hello,

Welcome and thanks for posting your query to the forum.

I can understand your concern for the white spots on hand. After analyzing your picture I can make out a diagnosis of "Vitiligo" over hands.

In view to help you best I request you to kindly provide certain important details :

- Since how long you have this condition.

- Is it present over right hand only or any other parts body too.

- What all modes of treatment you have undergone for the same.

- Are you using Dermavita cream as prescribed medicine or as self medication. Since how long you are using the same.

Hope to hear soon from your side.

With regards,

Dr Sanjay Kanodia

MD-DERMATOLOGY
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Sanjay Kumar Kanodia (24 minutes later)
for around 4 months, only present in the right hand. only dermovate cream I'm using which is suggested by doc. but no significant improvement has happened. the doc I was consulting is not present in the country so can't consult. using since 3 months. other than this not used any medication
doctor
Answered by Dr. Sanjay Kumar Kanodia (37 minutes later)
Brief Answer:
various pigmentation regaining therapies .

Detailed Answer:
Hello young lady,

Welcome again to the forum and thanks for your swift response.

As I said that you have probably vitiligo or post inflammatory hypopigmentation.

I suggest you to stop the cream as it is 3 months since yyou're using the cream. In all your kind of cases I generally prefer pigmentation regaining therapies. These include application of various creams or lotions and exposure to sunlight.

A latest of lotion containing decapeptide and beta growth factor is also quite useful.

I suggest you to meet a dermatologist near you can discuss various plan include regaining pigmentation.

I hope these informations will help you. I will be glad to answer any further queries.

With regards,
Dr Sanjay Kanodia
MD-DERMATOLOGY
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Sanjay Kumar Kanodia (11 minutes later)
thank you doctor. one more thing, are there any laser treatment or surgeries to remove it permanently
doctor
Answered by Dr. Sanjay Kumar Kanodia (10 hours later)
Brief Answer:
Laser treatment or surgeries gives unnatural look to the area.

Detailed Answer:
Hello young lady,

Welcome again to the forum and thanks for your further follow up.

Regarding the laser treatment and surgeries: I am not in favor of these procedures as they give unnatural look to the area. It is always better if we prompt natural healing of the area and regain a better pigmentation by simple medications.

So I suggest you to go for pigmentation regaining therapies with medications only and that too by application of medication and not by any oral therapy.

I hope this information’s will help you. I will be glad to answer any further queries.

With regards,
Dr Sanjay Kanodia
MD-DERMATOLOGY

Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
Answered by
Dr.
Dr. Sanjay Kumar Kanodia

Dermatologist

Practicing since :2002

Answered : 4165 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes white patches on hands?

Brief Answer: Kindly send details of the condition. Detailed Answer: Hello, Welcome and thanks for posting your query to the forum. I can understand your concern for the white spots on hand. After analyzing your picture I can make out a diagnosis of "Vitiligo" over hands. In view to help you best I request you to kindly provide certain important details : - Since how long you have this condition. - Is it present over right hand only or any other parts body too. - What all modes of treatment you have undergone for the same. - Are you using Dermavita cream as prescribed medicine or as self medication. Since how long you are using the same. Hope to hear soon from your side. With regards, Dr Sanjay Kanodia MD-DERMATOLOGY